MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS/DCS-WRENCH; EXTRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC DHS/DCS-WRENCH; EXTRACTOR
Model Number 338.06
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a synthes employee.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020 during the removal of screws, the dynamic hip screw (dhs) wrench t end broke off.The surgeon used the other t end and got the unknown lag screw out successfully.There were also two (2) broken unknown cortex screws which were removed successfully from the plate using the screw removal set.There was no surgical delay.Procedure outcome and patient status are unknown.Concomitant devices: unknown lag screw (part # unknown, lot # unknown, quantity # 1).Unknown cortex screws (part # unknown, lot # unknown, quantity # unknown).This report is for one dhs/dcs-wrench.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot part: 338.060, lot: 1001000, manufacturing site: hägendorf, release to warehouse date: 19.Dec.1997.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: investigation summary complaint summary: it was reported that on (b)(6) 2020, during removal of the dynamic hip screw (dhs) wrench t end broke off.The surgeon used the other t end and got the unknown lag screw out successfully.There were also broken two (2) unknown cortex screw which was removed in the plate which were successfully removed with the screw removal set.There was no surgical delay.Procedure outcome and patient status are unknown.Flow: damage.Visual inspection: the dhs/dcs-wrench (part # 338.060, lot # 1001000, mfg # 19-dec-1997) was received at us cq.The top t and the shaft were received separated from each and are not able to be put back together.The 2 sub-components are soldered together and came apart; therefore, the device is considered broken.This is consistent with the complaint description; therefore, the complaint is confirmed.Dimensional inspection: dimensional analysis was completed, the outer diameter of the shaft, is within specification.Document/specification review: the drawing was reviewed.The earliest revision of the device drawings available, these drawings according to our records are valid from 29-dec-1997.Since the device has been in the field for 22+ years of service, it can be concluded that the device functioned as intended.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DHS/DCS-WRENCH
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9749720
Report Number2939274-2020-01034
Device Sequence Number16325390
Product Code HWB
UDI-Device Identifier10886982193131
UDI-Public(01)10886982193131
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number338.06
Device Catalogue Number338.060
Device Lot Number1001000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 02/03/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: CORTEX; UNK - SCREWS: LAG
Patient Age38 YR
Patient Weight95